# SDR FXTA20110923008

- Difficulty date: September 22, 2011
- Submitted: September 24, 2011
- Operation: Air carrier
- Aircraft: N141ME
- Make and model: Piper PA-31-350
- Aircraft serial: 318152117
- Aircraft time: 21,133 hours
- Engine: Lyc LTIO540J2BD
- Engine time: 1,685 hours
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Turbocharger
- Part number: LW12463W
- Part serial: MBL00084
- Condition: Failed
- Location: Rt Engine
- Part time: 1,685 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: R, B, A
- Precautionary procedure: E

## Discrepancy

AFTER LANDING TOUCH-DOWN SMOKE WAS NOTICED EXITING THE REAR OF THE RIGHT ENGINE. THE ENGINE WAS SHUTDOWN. THE TURBOCHARGER`S MAIN BEARING LET GO AND THE IMPELLER HIT THE HOUSING CAUSING IT TO LOSE BLADES, OIL WAS ABLE TO GET THROUGH THE SEALS ON THE COMPRESSOR AND EXTREMELY HOT TURBINE SIDE CAUSING THE FIRE AND SMOKE. THERE WAS NO EXTERNAL FIRE IN THE ENGINE COMPARTMENT. FIRE WAS CONTAINED TO WITHIN THE EXHAUST SYSTEM AND NO VISIBLE FIRE DAMAGE WAS FOUND WHEN THE ENGINE WAS INSPECTED.
